Advanced Search
MyIDEAS: Login

Nonlinear Modelling of Autoregressive Structural Breaks in a US Diffusion Index Dataset

Contents:

Author Info

  • George Kapetanios

    ()
    (Queen Mary, University of London)

  • Elias Tzavalis

    (Queen Mary, University of London)

Abstract

This paper applies a new model of structural breaks developed by Kapetanios and Tzavalis (2004) to investigate if there exist structural changes in the mean reversion parameter of US macroeconomic series. Ignoring such type of breaks may lead to spurious evidence of unit roots in the autoregressive parameters of economic series. Our model specifies that both the timing and size of breaks are stochastic. We apply the model to a variety of macroeconomic and finance series from the US.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.econ.qmul.ac.uk/papers/doc/wp537.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Queen Mary, University of London, School of Economics and Finance in its series Working Papers with number 537.

as in new window
Length:
Date of creation: May 2005
Date of revision:
Handle: RePEc:qmw:qmwecw:wp537

Contact details of provider:
Postal: London E1 4NS
Phone: +44 (0) 20 7882 5096
Fax: +44 (0) 20 8983 3580
Web page: http://www.econ.qmul.ac.uk
More information through EDIRC

Related research

Keywords: Structural breaks; State space model; Nonlinearity;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Kapetanios, George, 2000. "Small sample properties of the conditional least squares estimator in SETAR models," Economics Letters, Elsevier, vol. 69(3), pages 267-276, December.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:qmw:qmwecw:wp537. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Nick Vriend).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.